Posted by Carter on April 15, 2002, at 11:47:39
In reply to Re: cyclothemia (I messed up above posts) Geoff, posted by Katrina on April 15, 2002, at 11:27:39
I also have cyclothymia. I have been medicated on Wellbutrin (AD) since June 2000 and Depakote (mood stabilizer) since May 2001. Both of these have been working for me. I did, however, just talk my doc into bringing down my wellbutrin dosage. I was maxed out per day, but we cut it in half and I'm ok. You asked about this not being only cognitive, but organic. Yes! It is a chemical imbalance...something you can't help. The catch is everyday events aggrivate the condition so much. If you're only on prozac, I'd talk to your doc about changing your medication. Personally I get really irritable, and I mean everything irritates me. But the depakote has been working for me, and I am on a relatively low dosage. That's something that has been very important to me...trying to deal as well as possible without meds. Though I know I'll be on a mood stabilizer for the rest of my life...I'd like to keep down the dosage.
I have read so many of the books out there on depression and how to deal with it. What I found was that reading those books were contributing to my depression. When I can find info. on cyclothymia I read it. But as for all of the self-help books...I just got burned out on them. So now I surround myself with things I like, and things I find relaxing. Like soothing music, water in the background is great...and I have found that I function better without overhead lighting...I use lamps. I know it sounds weird. Although I can't manage to dedicate myself to a regular exercise routine, excercise helps tremendously! I have also found this on-line community to be a big help and Laura is right, there are a lot of very educated people who are very knowledgable about this subject. This is a great site! And incdentally, thanks to all of you out there that contribute...I know I appreciate it!